Anaphylaxis and Autoinjectors
Anaphylaxis is an extreme and potentially life-threatening allergic reaction, which results in rapid chemical changes in the body. In the UK it is estimated that almost 20% of the population is affected by at least one allergic disorder.
Anaphylaxis is characterised by quickly developing life-threatening airway, breathing and/or circulation problems. The swelling and tightening of the airway causes breathing difficulties and/or a sudden fall in blood pressure, which can lead to dizziness and fainting.
Autoinjectors offer fast-acting relief to somebody suffering an anaphylactic reaction. The successful administration of a device can prevent serious consequences and provide enough time for emergency services to attend and treat the sufferer.
Highfield’s Anaphylaxis and Autoinjector Short Course is designed to help you understand the risks of a severe allergic reaction and how to administer emergency treatment.
The course outlines how anaphylaxis can be caused by a broad range of ‘triggers’, such as insect stings, foods, for example nuts and shellfish, latex and medicines, such as penicillin.
Learners will also learn how to recognise the symptoms, identify how to administer first aid to a casualty who is suffering from anaphylaxis and has the potential to save a life.